MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM; INTRAMEDULLARY BONE FASTENER

OBERDORF SYNTHES PRODUKTIONS GMBH HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM; INTRAMEDULLARY BONE FASTENER
Model Number HL2MA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown date during standard stocktaking it was noticed that the implant is broken off insertion handle.There was no patient involvement reported.This report is for one (1) hammerlock 2 implant kit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: hl2ma, bme lot number: bhl170576, manufacturing date or release to warehouse date: 26 oct 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 24 aug 2022.The pre-deployment hl2 complaint event is a known issue for hl2 implant kits manufactured before january 2018.Relevant actions have been taken.Review of the device history record also identified no relevant nonconformances.A visual review of complaint product photos titled ¿(b)(4) ¿ pictures from received part¿ attached to pi-(b)(4) was performed to determine the failure mode of this complaint.Review identified that plastic the inserter broke prematurely releasing the implant-tab assembly confirming the complaint condition.Performed 15 oct, 2019.This failure mode is a known issue and relevant actions have been taken.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.The potential impact of the design in the complaint condition has already been addressed.No new product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No further action is recommended at this time.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X5MM/10 DEGREES/MEDIUM
Common Device Name
INTRAMEDULLARY BONE FASTENER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8982969
Report Number8030965-2019-68155
Device Sequence Number14285381
Product Code HTY
UDI-Device Identifier00810633021477
UDI-Public(01)00810633021477
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Model NumberHL2MA
Device Catalogue NumberHL2MA
Device Lot NumberBHL170576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/29/2019
Patient Sequence Number1